MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 1000 TRIPLE BEND SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC, PRODUCT CODE: ELC

HU-FRIEDY MFG. CO. LLC 1000 TRIPLE BEND SWIVEL DIRECT FLOW ULTRASONIC INSERT; SCALER, ULTRASONIC, PRODUCT CODE: ELC
Model Number UI30SD1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 1000 triple bend swivel insert subject of the reported event was returned for evaluation.Evaluation results determined that the tip breakage may be attributed to the instrument being dropped prior to the patient procedure or mishandled by user facility personnel.The reprocessing of hu-friedy dental hand instruments and accessories states (section 3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." the device history record (dhr) for the subject lot was reviewed and no abnormalities were noted.No additional issues noted.
 
Event or Problem Description
The user facility reported that the tip of their 1000 triple bend swivel direct flow ultrasonic insert was damaged during a dental procedure and the tip was unable to be located.No injury.The patient was sent to receive a chest x-ray.No significant findings of chest x-ray.

Brand Name
1000 TRIPLE BEND SWIVEL DIRECT FLOW ULTRASONIC INSERT
Common Device Name
SCALER, ULTRASONIC, PRODUCT CODE: ELC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
1666 e. touhy ave.
des plaines, IL 60018
8472574500
MDR Report Key19625137
Report Number1416605-2024-00006
Device Sequence Number8121784
Product Code ELC
UDI-Device Identifier10889950075637
UDI-Public10889950075637
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SD1000
Device Catalogue NumberUI30SD1000
Device Lot Number523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown